Many people take vitamins to meet the need for a healthy body as vitamins are beneficial for us. These multivitamins ans supplements are healthy but sometimes they might affect our health adversely. It may make you feel sleepy.
So, you might wonder why do vitamins make me sleepy?
If the dosage of vitamins makes you sleepy and tired instead of energizing you, never neglect this situation. If you are experiencing this, It can be possible that you are not adequately taking vitamins or other mineral supplements. It is necessary to take the recommended dosage of vitamins. Excessive intake of vitamins also makes you sleepy.
Let us explore what is the reason behind it.
Table of Content
Why Do Vitamins Make Me Sleepy?
Several multivitamins and minerals products are introduced to maintain health. These supplements are introduced to energize your body.
But it seems that these supplements are making you sleepy and tired instead of energizing you. There are several reasons behind it. The first and most authentic reason is the excessive intake of vitamins and other mineral supplements. Let us try to learn more about it.
Over Intake of Iron
If you are taking an overdose on iron pills you are in danger. Excess amount of iron reduces the oxygen level in the body which causes dizziness and you feel asleep.
Over Intake of Folate
If you exceed the recommended dosage of folate you suffer tiredness and sleep. Do not exceed 1000 mcg of folate per day.
Excess Amount of Vitamin A
High dosage of vitamin A may cause toxicity. It is a fat-soluble vitamin. Excess amounts of it in the body cause fatigue and nausea.
In the same way over dosage of vitamin B and magnesium is the reason for fatigue and tiredness. Overdose of Vitamin C is also the reason of tiredness and sleep.
Which Vitamins Make You Sleepy
Here are the vitamins and other supplements that make you tired and sleepy.
How Many Vitamins Do You Need to Take Daily?
As vitamins are used to maintain the nutritional value in the body. It is essential to know how many vitamins a person needs daily? Here is a recommended amount of dietary intake by health experts and nutritionists.
The recommendation for males is
The recommendation for females is
Excessive Intake of Vitamins
To get better results, many people believe that they should increase their dosage. Be aware of you are wrong if you are believing it. Vitamins are indeed beneficial for health but excessive intake of vitamins harms you. You must use a dosage that is recommended by health experts otherwise it can be dangerous such as
- As you know some vitamins are fat-soluble such as vitamins A, D, and E. These vitamins remain in the body for some time. So it can be toxic if you will use it in a large amount.
- Vitamin B6 is water-soluble and can toxicate your body because its excessive usage can damage your nerves.
- Excessive use of vitamin A is responsible for birth disorders as well as it also affects skin, liver, and bones.
- One gram of vitamin C is enough for one day. If you increase your dosage may cause headaches and fatigue. It may cause stones in the kidney.
- Excessive amounts of vitamin C in the body can be the reason for false results in medical tests.
- A large amount of vitamin E in the body affects the central nervous system and may cause death.
Overdose of Vitamins Causes Fatigue
Excess of anything can be harmful to us. Additionally, a large dose of vitamins does not benefit you but may have some unwanted side effects. Such as
- A male person needs 16 mg of Niacin per day and a female needs 14 mg of Niacin. If you take an overdose of it, it will cause fatigue, nausea, and abdominal pain.
- Dosage of Vitamin E is rarely toxicant but excessive intake of Vitamin E cause bleeding, nausea, dizziness, and fatigue.
- When you take folate in a large amount it is the main reason for deficiency of B12 in your body that cause fatigue.
- In the same way intake of Biotin in excess amounts is directly affected other vitamins in the body and causes fatigue.
How to Take Vitamins Safely
Taking supplements are good for health but sometimes it seems risky. In order to take vitamins regularly, you must be familiar with it whether they are safe for you or not. Supplements include several vitamins and minerals that are beneficial for health but keep remember these supplements are not alternatives to your meal. In some circumstances, it may be risky for you as
- Do not take multivitamins while you are using other medications. Use according to the recommendation of a doctor.
- Some multivitamins pills affect your stomach so do not take these pills if your stomach is empty.
- If you are using iron supplements then do not make use of calcium supplements. Otherwise, it will harm you.
- Take multivitamins according to the advice of your doctor because these multivitamins have also side effects.
Question: Why do I feel tired after taking Vitamins?
Answer: If you are feeling tired after taking vitamins the reason behind it is the overdose of vitamins. Your body needs just a small amount of vitamins but when you take in the excess amount it increases calories in your body that is not digestible and it makes you feel tired.
Question: How much Vitamin B12 should I take daily?
Answer: The dosage of Vitamin B12 is recommended differently, for children under the age of
9 to 13 it should be 1.3 mcg per day. It should be 2.6 mcg for pregnant women and 2.4 mcg per day under normal conditions. The recommended dosage of vitamin B12 for a male person should be 2.4 mcg per day.
Question: Why do I feel sick and sleepy after intake of multivitamins?
Answer: Multivitamins are used to energize your body but if you are feeling sick it can be possible that you are taking multivitamins with other medicines that result in you feeling sick and sleepy. You may feel sick and sleepy when there is a large number of iron in your pills.
Question: Why do I feel tired after taking vitamins?
Answer: An overdose of vitamins is the cause of tiredness after taking vitamins. Our body needs just a small amount of vitamins but when we increase its dosage the number of calories in our body also increases that is not digestible and it makes us feel tired.
Why do vitamins make me sleepy? Taking multivitamins that have nutrient value more than a person needs daily can be harmful to you.
Excess amount of vitamins and other supplements in your body causes fatigue and several other potential effects. if you are feeling sleepy and tired after intake of vitamins you need to tolerate this situation because it can be worst for your health.
The main reason behind it is the overdose of vitamins, so try to use vitamins according to the recommended dosage.